MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-04
Medical Device Problem Codes Misfire (2532); Failure to Form Staple (2579)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the cause of the reported complication has been deemed product related.Isi requested the stapler instrument and white reload fired during this event be returned for further investigation; however, the products have not been received.A follow-up mdr will be submitted if additional information is obtained.The stapler logs for this event were reviewed by a failure analysis engineer: logs show curved-tip stapler 30 instrument part number 470530-08, lot number t10220901-0037 was installed on the system (arm1) 2x and fired 2 reloads (2 white).On install 1, clamping and firing were successfully completed.On install 2, there was 1 completed clamp, followed by a firing failure.Firing stopped at ~41% completion with parameters indicating the torque was too high.Msc logs show error code 22030 for the firing failure.The instrument was not used again for the remainder of the procedure.There were no other errors related to this stapler in the msc logs.A review of the system logs of this event was performed: error 1164 was observed occurring twice indicating that a stapler reload was installed on arm1 and the stapler instrument could not identify it.The error indicates that this may be due to a staple stuck in the stapler jaws or the reload is in bad condition.This event is being reported due to the following conclusion: it was reported that during a da vinci-assisted pulmonary lobectomy procedure, the curved-tip stapler 30 instrument fired a white reload across an artery which bled.The surgeon intervened with another stapler to resolve the event.Blank mdr fields: follow-up was attempted, but the missing patient information was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.The product is not implantable.Information for the blank fields is not available.Fields are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, the curved-tip stapler 30 instrument fired a white reload across an artery that formed an incomplete staple line and caused bleeding.The surgeon used a laparoscopic stapler to resolve this event by creating another staple line near the white reload line that bled.The customer then removed this curved-tip stapler 30 instrument and replaced it with another to continue the procedure.The customer reported that this procedure was completed robotically.Intuitive surgical, inc.(isi) has attempted to obtain additional information.However, as of the date of this report, no further details have been received.
 
Additional Manufacturer Narrative
On 08-feb-2023, intuitive surgical inc.(isi) contacted a hospital employee (title unknown) who was told by the surgeon of this procedure to inform isi that there was no bleeding during this event and the patient is doing fine.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16315710
Report Number2955842-2023-10560
Device Sequence Number8813170
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)NA
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other,Notification
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630W-04
Device Catalogue Number48630W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown